Alert archive / Oregon / High Wind Watches in 2007
High Wind Watch 7, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 15, 2007, 8:46 PM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 16, 2007, 2:47 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2007, 8:46 PM PST (04:46 UTC)
- In effect from
- Dec 16, 2007, 2:47 PM PST
- Expired
- Dec 17, 2007, 3:45 AM PST
- In force
- 13 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 160446 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 846 PM PST SAT DEC 15 2007 ORZ021-022-161300- /O.NEW.KMFR.HW.A.0007.071218T0300Z-071218T1500Z/ /O.CON.KMFR.HW.W.0008.071216T1500Z-071217T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 846 PM PST SAT DEC 15 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY. A STRONG COLD FRONT WILL APPROACH THE COAST LATE SUNDAY MORNING INTO SUNDAY AFTERNOON WITH SOUTH WINDS INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS WILL BE STRONGEST AT THE COASTAL HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE SUNDAY EVENING BEHIND THE FRONT SUNDAY EVENING. ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY NIGHT. THIS SYSTEM WILL AGAIN PRODUCE SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-161300- /O.CON.KMFR.HW.W.0008.071216T1800Z-071217T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 846 PM PST SAT DEC 15 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY. STRONG SOUTH WINDS WILL DEVELOP IN THE SHASTA VALLEY ON SUNDAY AHEAD OF A STRONG COLD FRONT. SOUTH WINDS WILL INCREASE LATE SUNDAY MORNING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE FORECAST TO GRADUALLY DECREASE BEHIND THE FRONTAL PASSAGE LATE SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ STAVISH
5 follow-up statements
000 WWUS76 KMFR 161144 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 344 AM PST SUN DEC 16 2007 ORZ021-022-161945- /O.CON.KMFR.HW.W.0008.071216T1500Z-071217T0000Z/ /O.CON.KMFR.HW.A.0007.071218T0300Z-071218T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 344 AM PST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A STRONG COLD FRONT WILL APPROACH THE COAST THIS MORNING INTO SUNDAY AFTERNOON WITH SOUTH WINDS INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS WILL BE STRONGEST AT THE COASTAL HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE SUNDAY EVENING BEHIND THE FRONT SUNDAY EVENING. ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY NIGHT. THIS SYSTEM WILL AGAIN PRODUCE SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-161945- /O.CON.KMFR.HW.W.0008.071216T1800Z-071217T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 344 AM PST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. STRONG SOUTH WINDS WILL DEVELOP IN THE SHASTA VALLEY TODAY AHEAD OF A STRONG COLD FRONT. SOUTH WINDS WILL INCREASE LATE SUNDAY MORNING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE FORECAST TO GRADUALLY DECREASE BEHIND THE FRONTAL PASSAGE LATE SUNDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ SVEN
000 WWUS76 KMFR 161944 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1144 AM PST SUN DEC 16 2007 ORZ021-022-170345- /O.EXT.KMFR.HW.W.0008.000000T0000Z-071217T0200Z/ /O.CON.KMFR.HW.A.0007.071218T0300Z-071218T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1144 AM PST SUN DEC 16 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A STRONG COLD FRONT IS APPROACHING THE COAST THIS MORNING AND AFTERNOON WITH SOUTH WINDS INCREASING TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS WILL BE STRONGEST AT THE COASTAL HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE SUNDAY EVENING BEHIND THE FRONT. ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY EVENING. THIS SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 65 MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-170345- /O.CON.KMFR.HW.W.0008.000000T0000Z-071217T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1144 AM PST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG SOUTH WINDS WILL DEVELOP IN THE SHASTA VALLEY TODAY AHEAD OF A STRONG COLD FRONT. SOUTH WINDS OF 25 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. THE STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE FORECAST TO GRADUALLY DECREASE BEHIND THE FRONTAL PASSAGE LATE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CC
000 WWUS76 KMFR 162247 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 PM PST SUN DEC 16 2007 CAZ081-170700- /O.EXB.KMFR.HW.A.0007.071218T0700Z-071218T1800Z/ /O.CON.KMFR.HW.W.0008.000000T0000Z-071217T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 247 PM PST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A STRONG COLD FRONT WILL MOVE INLAND THIS EVENING. STRONG WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING IN THE SHASTA VALLEY...THEN DECREASE BEHIND THE FRONT LATE THIS EVENING. THE STRONGEST WINDS ARE EXPECTED NEAR WEED. THEN MONDAY EVENING...ANOTHER STRONG FRONT MOVING INTO THE AREA WILL BRING ANOTHER ROUND OF STRONG WINDS. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED MONDAY EVENING THROUGH TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ021-022-170700- /O.EXT.KMFR.HW.A.0007.071218T0300Z-071218T1700Z/ /O.CON.KMFR.HW.W.0008.000000T0000Z-071217T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 247 PM PST SUN DEC 16 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A STRONG COLD FRONT IS MOVING INTO THE COAST THIS AFTERNOON. SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH EARLY EVENING. WINDS WILL BE STRONGEST AT THE COASTAL HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE EARLY THIS EVENING BEHIND THE FRONT. ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY EVENING. THIS SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 65 MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CC
000 WWUS76 KMFR 170436 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 836 PM PST SUN DEC 16 2007 CAZ081-171245- /O.CAN.KMFR.HW.W.0008.000000T0000Z-071217T0600Z/ /O.CON.KMFR.HW.A.0007.071218T0700Z-071218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 836 PM PST SUN DEC 16 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. WINDS HAVE DECREASED BEHIND A STRONG COLD FRONT THIS EVENING. ANOTHER STRONG FRONT MOVING INTO THE AREA MONDAY NIGHT WILL PRODUCE SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS UP TO 60 MPH THROUGH TUESDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ021-022-171245- /O.CON.KMFR.HW.A.0007.071218T0300Z-071218T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 836 PM PST SUN DEC 16 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A STRONG STORM WILL APPROACH THE COAST MONDAY EVENING. THIS SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 65 MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTS
000 WWUS76 KMFR 171145 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 345 AM PST MON DEC 17 2007 ORZ021-022-171945- /O.UPG.KMFR.HW.A.0007.071218T0300Z-071218T1700Z/ /O.NEW.KMFR.HW.W.0009.071218T0600Z-071218T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 345 AM PST MON DEC 17 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG STORM WILL APPROACH THE COAST THIS EVENING. THIS SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 65 MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-171945- /O.UPG.KMFR.HW.A.0007.071218T0700Z-071218T1800Z/ /O.NEW.KMFR.WI.Y.0011.071218T0900Z-071218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 345 AM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ANOTHER STRONG FRONT MOVING INTO THE AREA TONIGHT WILL PRODUCE SOUTH WINDS OF 25 TO 35 MPH WITH POSSIBLE GUSTS UP TO 50 MPH THROUGH TUESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 15, 3:00 PM PST, 5 hours 46 minutes earlier.
Area forecast discussion, Dec 15, 3:00 PM PST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST SAT DEC 15 2007
.SHORT TERM...A PROGRESSIVE PATTERN IS FORECAST FOR THE NEXT
SEVERAL DAYS. TODAY A FEW LIGHT SHOWERS REMAIN OVER THE HIGHER
TERRAIN BEHIND A WEAK COLD FRONT PASSAGE. THEN TOMORROW A STRONG
PACIFIC COLD FRONT IS FORECAST TO APPROACH THE COAST
SUNDAY MORNING AND AFTERNOON ...THEN MOVE INLAND DURING THE
EVENING. THIS FRONT IS ASSOCIATED WITH A DEEPENING SURFACE LOW WHICH
APPROACHES THE NORTHERN PAC NW AND MOVING NORTH ALONG THE BRITISH
COLUMBIA COAST ON SUNDAY. SOUTH WINDS ARE EXPECTED TO INCREASE
ALONG THE COAST AND INTO THE SHASTA VALLEY. HAVE UPGRADED THE HIGH
WIND WATCHES TO WARNING FOR THESE LOCATIONS. THE 12Z NAM SHOWS A
LOW LEVEL HIGH WIND EVENT WITH 925 MB WINDS AROUND 60 TO 65 KT OVER
THE COAST AND NEAR SHORE WATERS. OVER THE SHASTA VALLEY... HIGH WIND
WARNING CONDITIONS LOOK LIKELY WITH 50 TO 65 KT 700 MB WINDS AND A
STRONG NORTH SOUTH PRESSURE GRADIENT.
PRECIPITATION IS EXPECTED TO BE MODERATE TO HEAVY WITH THIS EVENT.
ALONG THE COAST EXPECT 1 TO 2 INCHES OF RAIN WITH INLAND AREAS
WEST OF THE CASCADES RECEIVING A HALF INCH OR MORE SUNDAY AFTERNOON
INTO SUNDAY NIGHT. AS THE FRONT MOVES EAST...PRECIPITATION SHOULD
TAPER OFF TO LIGHT SHOWERS LATE MONDAY MORNING INTO MONDAY
AFTERNOON. SNOW LEVELS ARE EXPECTED TO LOWER FROM NEAR 3500 FEET
SUNDAY AFTERNOON TO AROUND 3000 FEET SUNDAY EVENING THEN DOWN TO
NEAR 1500 FEET TO 2000 FEET MONDAY MORNING BEHIND THE FRONT. MAIN
CONCERN WILL BE HEAVY SNOW AND POTENTIAL FOR BLOWING SNOW OVER
HIGHER ELEVATIONS. THE MODEL RUNS INDICATE HEAVY SNOW WITH GUSTY
WINDS POSSIBLE SUNDAY EVENING AND OVERNIGHT ALONG THE FOOTHILLS OF
THE CASCADES IN DOUGLAS COUNTY AND OVER THE MOUNTAINS IN WESTERN
SISKIYOU COUNTY. IN THE MOUNT SHASTA AREA...STRONG 850 MB WINDS ARE
FORECAST TO FEED GOOD MOISTURE INTO THIS AREA WITH HEAVY SNOW
POSSIBLE SUNDAY EVENING AND NIGHT. HAVE ISSUED WINTER STORM WATCHES
FOR THESE LOCATIONS. OVER THE CASCADES AND SISKIYOUS EXPECT MODERATE
SNOW AMOUNTS...BUT WILL LIKELY STAY BELOW HEAVY SNOW CRITERIA. SO
ONLY ISSUED A WINTER WEATHER ADVISORY FOR THE CASCADES AND
SISKIYOUS.
EAST OF THE CASCADES IN OREGON UP TO 2 TO 5 INCHES OF SNOW IS
POSSIBLE SUNDAY NIGHT...SO MAY NEED TO UPDATE WITH A ADVISORY FOR
PORTIONS OF KLAMATH AND LAKE COUNTY. THEN MONDAY MORNING WITH
SHOWERS CONTINUING OVER THE AREA BEFORE GRADUALLY
DIMINISHING...LOWER SNOW LEVELS MAY ALLOW THE POSSIBILITY OF SNOW
ADVISORY AMOUNTS FOR ELEVATIONS AROUND 2000 FT AND LOCALLY DOWN TO
1500 FEET. WILL NEED TO MONITOR THIS EVENT FOR SNOW IN THE WEST SIDE
VALLEYS.
THE PROGRESSIVE PATTERN CONTINUES MONDAY NIGHT...WITH GFS AND
ECWMF INDICATING A STRONG SHORTWAVE TROUGH AND SURFACE LOW MOVING
AROUND THE BASE OF THE UPPER LOW CENTERED OVER THE GULF OF ALASKA.
MODELS FORECAST THIS LOW TO MOVE INLAND INTO OREGON AND
WASHINGTON WITH ANOTHER ROUND OF RAIN AND SNOW. HOWEVER..THERE HAS
BEEN SIGNIFICANT VARIABILITY IN THE FORECASTS FOR THIS EVENT SO
DETAILS OR THE TRACK AND STRENGTH REMAIN UNCERTAIN.
IN THE EXTENDED...THE SERIES OF STORMS WILL CONTINUE THROUGH THE
END OF THE WEEK. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH A
STRONG COLD FRONT WEDNESDAY AND ANOTHER THURSDAY. WEAK RIDGING IS
EXPECTED AFTERWARDS BUT GIVEN A MODICUM OF MODEL UNCERTAINTY I
WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. THE GFS HAS TRENDED STRONGER WITH ANOTHER
FRONT ARRIVING LATER SATURDAY INTO SATURDAY NIGHT.
.AVIATION...COAST...VFR CONDITIONS BECOMING AREAS OF MVFR EARLY
TOMORROW MORNING AS ANOTHER FRONT BRINGS PRECIPITATION TO THE
COAST...SPREADING INLAND DURING THE DAY. INLAND...WIDESPREAD VFR
WEST OF THE CASCADES WITH MVFR CONDITIONS IN LOW STRATUS AND LIGHT
SHOWERS FROM THE CASCADES EAST THROUGH LATE THIS AFTERNOON. MVFR
OVER EAST SIDE LOCATIONS WILL GRADUALLY LIFT TO VFR THIS EVENING AS
POST FRONTAL SHOWERS DIMINISH OVER THE AREA. THEN LATE TONIGHT INTO
EARLY SUNDAY MORNING EXPECT AREAS OF VALLEY FOG TO DEVELOP IN A FEW
OF THE WEST SIDE VALLEYS WITH MVFR/IFR CONDITIONS THROUGH MID
MORNING. AREAS OF MVFR WILL INCREASE DURING THE DAY TOMORROW AS RAIN
AND SNOW SPREADS INLAND.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR ORZ021-ORZ022.
WINTER WEATHER ADVISORY FROM 4 PM SUNDAY TO 10 AM PST MONDAY
FOR ORZ027-ORZ028.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR .
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR ORZ025.
CA...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR CAZ080.
WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
FOR CAZ082-CAZ083.
HIGH WIND WARNING FROM 10 AM TO 10 PM PST SUNDAY FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM
THIS EVENING TO 4 AM
PST SUNDAY FOR PZZ356-PZZ376.
STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 4 AM SUNDAY TO 10 PM PST MONDAY FOR
PZZ356-PZZ376.
GALE WARNING FROM 4 AM TO 7 AM PST SUNDAY FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ356-PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST SUNDAY FOR PZZ350-
PZZ370.
HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 PM PST
MONDAY FOR PZZ350-PZZ370.
GALE WARNING FROM 1 AM TO 7 AM PST SUNDAY FOR PZZ350-PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
FOR PZZ350-PZZ370.
CC/DWHazardous weather outlook, Dec 15, 5:57 AM PST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 557 AM PST SAT DEC 15 2007 ORZ021-022-161400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 557 AM PST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WIND GUSTS OF 50 TO 65 MPH ARE POSSIBLE. PLEASE SEE PDXNPWMFR FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-161400- CENTRAL SISKIYOU COUNTY- 557 AM PST SAT DEC 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WIND GUSTS OF UP TO 60 MPH ARE POSSIBLE. PLEASE SEE PDXNPWMFR FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPILDE
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:45 PM PST | Snow and Blowing Snow Advisory | MFR | Modoc, Siskiyou | 37 hr |
| Dec 15, 8:45 PM PST | Winter Storm Watch | MFR | Siskiyou | 18 hr |
| Dec 15, 8:45 PM PST | Winter Storm Warning | MFR | Siskiyou | 61 hr |
| Dec 16, 2:40 PM PST | Snow and Blowing Snow Advisory | MFR | Modoc, Siskiyou | 14 hr |
| Dec 16, 3:06 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 18 hr |
| Dec 16, 4:03 AM PST | Snow Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 25 hr |
Nearby
High Wind Watches in Oregon, 2007High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.